Non-vanishing of class group L-functions at the central point
Annales de l'Institut Fourier, Volume 54 (2004) no. 4, p. 831-847

Let K=(-D) be an imaginary quadratic field, and denote by h its class number. It is shown that there is an absolute constant c>0 such that for sufficiently large D at least c·h pD (1-p -1 ) of the h distinct L-functions L K (s,χ) do not vanish at the central point s=1/2.

Étant donné un corps quadratique imaginaire K=(-D), notons h son nombre de classes. Nous montrons qu’il existe une constante c telle que pour D assez grand, au moins c·h pD (1-p -1 ) des h fonctions L distinctes L K (s,χ) ne s’annulent pas au point central s=1/2.

DOI : https://doi.org/10.5802/aif.2035
Classification:  11R42,  11M41,  11F67
Keywords: non-vanishing results, L-functions, imaginary quadratic fields, mollifier
@article{AIF_2004__54_4_831_0,
     author = {Blomer, Valentin},
     title = {Non-vanishing of class group $L$-functions at the central point},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {54},
     number = {4},
     year = {2004},
     pages = {831-847},
     doi = {10.5802/aif.2035},
     zbl = {1063.11040},
     mrnumber = {2111013},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2004__54_4_831_0}
}
Blomer, Valentin. Non-vanishing of class group $L$-functions at the central point. Annales de l'Institut Fourier, Volume 54 (2004) no. 4, pp. 831-847. doi : 10.5802/aif.2035. http://www.numdam.org/item/AIF_2004__54_4_831_0/

[1] D. Bump; S. Friedberg; J. Hoffstein Eisenstein series on the metaplectic group and nonvanishing theorems for automorphic L-functions and their derivatives, Ann. of Math (2), Tome 131 (1990), pp. 53-127 | MR 1038358 | Zbl 0699.10039

[2] D.A. Burgess On character sums and L-series, Proc. London Math. Soc (2), Tome 12 (1962), pp. 193-206 | MR 132733 | Zbl 0106.04004

[3] J.-M. Deshouillers; H. Iwaniec The nonvanishing of Rankin-Selberg zeta-functions at special points, Contemp. Math, Tome 53 (1986), pp. 51-95 | MR 853553 | Zbl 0595.10025

[4] W. Duke Hyperbolic distribution problems and half-integral weight Maass forms, Invent. Math, Tome 112 (1988), pp. 73-90 | MR 931205 | Zbl 0628.10029

[5] W. Duke; J. Friedlander; H. Iwaniec Class group L-functions, Duke Math. J, Tome 79 (1995), pp. 1-56 | MR 1340293 | Zbl 0838.11058

[6] E. Fouvry; H. Iwaniec Low-lying zeros of dihedral L-functions, Duke Math. J, Tome 116 (2003), pp. 189-217 | MR 1953291 | Zbl 1028.11055

[7] H. Iwaniec; P. Sarnak The non-vanishing of central values of automorphic L-functions and the Landau-Siegel zero, Isr. J. Math, Tome 120 (2000), pp. 155-177 | MR 1815374 | Zbl 0992.11037

[8] N. Katz; P. Sarnak Zeros of zeta-functions and symmetry, Bull. AMS, Tome 36 (1999), pp. 1-26 | MR 1640151 | Zbl 0921.11047

[9] E. Kowalski; P. Michel; J. Vanderkam Mollification of the fourth moment of automorphic L-functions and arithmetic applications, Invent. Math, Tome 142 (2000), pp. 95-151 | MR 1784797 | Zbl 1054.11026

[10] E. Kowalski; P. Michel; J. Vanderkam Non-vanishing of high derivatives of automorphic L-functions at the center of the critical strip, J. Reine Angew. Math, Tome 526 (2000), pp. 1-34 | MR 1778299 | Zbl 1020.11033

[11] M.R. Murty; V.K. Murty Mean values of derivatives of modular L-series, Ann. of Math (2), Tome 133 (1991), pp. 447-475 | MR 1109350 | Zbl 0745.11032

[12] M.R. Murty; V.K. Murty Non-vanishing of L-functions and applications, Birkhäuser, Basel, Progress in Mathematics, Tome 157 (1997) | MR 1482805 | Zbl 0916.11001

[13] A. Perelli; J. Pomykala Averages over twisted elliptic L-functions, Acta Arith, Tome 80 (1997), pp. 149-163 | MR 1450922 | Zbl 0878.11022

[14] J. Pintz Elementary methods in the theory of L-functions II, Acta Arith, Tome 31 (1976), pp. 273-306 | MR 485730 | Zbl 0307.10041

[15] D. Rohrlich Nonvanishing of L-functions for GL(2), Invent. Math, Tome 97 (1989), pp. 383-401 | MR 1001846 | Zbl 0677.10020

[16] G. Shimura On modular forms of half-integral weight, Ann of Math (2), Tome 97 (1973), pp. 440-481 | MR 332663 | Zbl 0266.10022

[17] K. Soundararajan Non-vanishing of quadratic Dirichlet L-functions at s=1 2, Ann. of Math (2), Tome 152 (2000), pp. 447-488 | Zbl 0964.11034

[18] J.-L. Waldspurger Sur le coefficients de Fourier des formes modulaires de poids demi-entier, J. Math. Pures Appl., Tome 60 (1981), pp. 375-484 | MR 646366 | Zbl 0431.10015